Alert archive / New York / Small Craft Advisories in 2013
Small Craft Advisory 63, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jun 18, 2013, 4:33 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2013, 4:33 AM EDT (08:33 UTC)
- Expired
- Jun 18, 2013, 10:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
261 WHUS71 KBUF 180833 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 433 AM EDT TUE JUN 18 2013 LOZ030-042-181400- /O.NEW.KBUF.SC.Y.0063.130618T0833Z-130618T1400Z/ LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 433 AM EDT TUE JUN 18 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING. * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 18, 2:37 AM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 18, 2:37 AM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 237 AM EDT TUE JUN 18 2013 .SYNOPSIS... SCATTERED RAIN SHOWERS WITH ISOLATED THUNDER WILL MOVE EAST ALONG A STALLED FRONT OVER WESTERN AND CENTRAL NEW YORK THIS MORNING. IMPROVING WEATHER CAN BE EXPECTED FOR LATER TUESDAY AS A LARGE AREA OF HIGH PRESSURE WILL SETTLE OVER THE GREAT LAKES. THIS WILL PROVIDE FAIR WEATHER OVER THE REGION THROUGH THE REST OF THE WEEK. && .NEAR TERM /THROUGH TODAY/... SURFACE COLD/STATIONARY FRONT LIES WEST TO EAST JUST SOUTH OF THE NY THRUWAY THIS MORNING. SOME SURFACE CONVERGENCE IS SEEN IN SURFACE OBS WITH NORTHEAST WINDS NORTH OF THE FRONT AND SOUTHWEST WINDS TO THE SOUTH. A SURFACE WAVE OF LOW PRESSURE IS ALSO FOUND OVER THE EAST END OF LAKE ERIE WITH BROAD UPPER LEVEL TROUGH OVER THE GREAT LAKES REGION. ALL OF THESE FEATURES ARE CONTRIBUTING TO SEVERAL AREAS OF RAIN SHOWERS AND ISOLATED THUNDER THIS MORNING. THE HEAVIEST BATCH IS FOUND MOVING EAST ACROSS THE SOUTHERN TIER WITH ANOTHER AREA OF NUMEROUS SHOWERS MOVING EAST NORTH OF LAKE ONTARIO. EXPECT MANY PORTIONS OF WESTERN NY AND THE NORTH COUNTRY SEE SOME LIGHT SHOWERS THIS MORNING WITH THE SOUTHERN LAKE ONTARIO SHORE BEING THE AREA WHICH MAY MISS OUT BASED ON CURRENT REGIONAL RADAR MOSAIC. ON TUESDAY...SOME CLOUDS/SHOWERS MAY LINGER EARLY IN THE MORNING AS A SECOND FRONTAL BOUNDARY SLOWLY SETTLES TOWARDS THE PENNSYLVANIA BORDER. THE AFTERNOON WILL THEN PROVE TO BE MORE PLEASANT AS DRIER AND SOMEWHAT COOLER AIR WILL OVERSPREAD THE REGION AHEAD OF A LARGE AREA OF HIGH PRESSURE. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... HIGH PRESSURE DROPPING SOUTHEAST OUT OF CENTRAL CANADA BEHIND THE COLD FRONT WILL BE THE DOMINATE WEATHER FEATURE DURING THE MID WEEK PERIOD. THIS IS EXPECTED TO ENSURE A DRY AND LESS HUMID STRETCH OF WEATHER WITH MAINLY SUNNY DAYS AND MAINLY CLEAR NIGHTS. HIGHS RANGING FROM THE UPPER 60S TO MIDDLE 70S. LIGHT WINDS AND MAINLY CLEAR SKIES DURING THE OVERNIGHT HOURS SETTING THE STAGE FOR EXCELLENT RADIATIONAL COOLING CONDITIONS...YIELDING LOWS IN THE THE LOWER 40S TO THE LOWER 50S. && .LONG TERM /FRIDAY THROUGH MONDAY/... A CONTINUATION OF FAIR WEATHER LOOKS TO START THE LONG TERM PERIOD AS THE RIDGE CONTINUES TO REMAIN IN CONTROL. A BIT MORE HUMIDITY SHOULD START TO WORK BACK INTO THE REGION...AT LEAST INTO WESTERN SECTIONS FRIDAY AS THE CENTER OF THE HIGH BEGINS TO SHIFT OFF TO THE EAST ALLOWING A WEAK RETURN FLOW TO SET UP. AFTER THIS...THE UPCOMING WEEKEND AND INTO EARLY NEXT WEEK THE WEATHER PATTERN LOOKS TO BE A FAIRLY ACTIVE ONE ACROSS WESTERN AND CENTRAL NEW YORK. SEVERAL SHORTWAVES LOOK TO RIDE OVER THE TOP OF THE RIDGE. THIS IN COMBINATION WITH A SURFACE WARM FRONT LIFTING ACROSS THE REGION WILL BRING SEVERAL OPPORTUNITIES FOR SHOWERS AND THUNDERSTORMS. IT WILL BE CERTAINLY WARMER AND MORE HUMID WITH HIGHS WELL INTO THE 70S TO THE LOWER 80S AND LOWS RANGING FROM THE UPPER 50S TO MIDDLE 60S. THERE IS THE POTENTIAL TO BE EVEN WARMER AS 850 MB TEMPERATURES TOP OUT IN THE MIDDLE TEENS TO NEAR 20C. HOWEVER...WILL PLAY IT ON THE CONSERVATIVE SIDE DUE TO QUESTIONS OVER THE ACTUAL COVERAGE OF CONVECTION/CLOUDS. && .AVIATION /07Z TUESDAY THROUGH SATURDAY/... WEAK FRONT STALLED/MOVING SLOWLY SOUTH THIS MORNING. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE MOVING WEST TO EAST ALONG THE FRONT WITH COVERAGE FOR MOST OF THE FORECAST AREA. SPOTTY MVFR CONDITIONS MAY BE OBSERVED IF A HEAVIER SHOWER MOVES OVER...BUT THE BULK OF THE NIGHT SHOULD STILL BE VFR. LATER TODAY...WHILE THERE WILL STILL BE THE CHANCE FOR A SHOWER OR THUNDERSTORM ACROSS THE FINGER LAKES AND SOUTHERN TIER...MAINLY DRY WEATHER WILL PREVAIL WITH CONTINUED VFR CONDITIONS AS HIGH PRESSURE BUILDS SOUTH ACROSS THE GREAT LAKES. OUTLOOK... TUESDAY NIGHT...VFR. WEDNESDAY THROUGH FRIDAY...VFR. && .MARINE... SCATTERED SHOWERS AND ISOLATED THUNDER ARE FOUND SHIFTING EAST ACROSS THE LOWER GREAT LAKES THIS MORNING. NORTHEASTERLY WINDS WILL BE OBSERVED ON ONTARIO THIS MORNING TO THE NORTH OF THE FRONT. HIGH PRESSURE BUILDING SOUTHEAST ACROSS THE LOWER GREAT LAKES WILL THEN RESULT IN LIGHT WINDS AND NEGLIGIBLE WAVES INTO WEDNESDAY. THE ONLY POSSIBLE CONCERN WILL BE WAVES THAT WILL APPROACH 4 FEET FOR SITES SOUTHWEST OF DUNKIRK AND ESPECIALLY BARCELONA. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SMITH NEAR TERM...LEVAN/SMITH SHORT TERM...TMA LONG TERM...TMA AVIATION...SMITH MARINE...SMITH
Hazardous weather outlook, Jun 17, 3:41 PM EDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 341 PM EDT MON JUN 17 2013 NYZ001>008-010>014-019>021-085-181945- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 341 PM EDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. RAINFALL RATES IN DOWNPOURS MAY APPROACH AN INCH AN HOUR SO SOME POOR DRAINING FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-181945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 341 PM EDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.